Alert archive / Puerto Rico / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 2, NWS JSJ
NWS JSJ issued this severe thunderstorm warning at Aug 17, 2009, 5:15 AM CDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2009, 5:15 AM CDT (10:15 UTC)
- Expired
- Aug 17, 2009, 6:15 AM CDT
- In force
- 60 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 64 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUCA52 TJSJ 171015
SVRSJU
PRC147-171115-
/O.NEW.TJSJ.SV.W.0002.090817T1015Z-090817T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
615 AM AST MON AUG 17 2009
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VIEQUES MUNICIPALITY IN PUERTO RICO...
* UNTIL 715 AM AST
* AT 615 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ESPERANZA...OR 20 MILES
SOUTHEAST OF CEIBA...AND MOVING WEST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESPERANZA BY 625 AM AST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 1806 6534 1805 6545 1805 6560 1810 6562
1818 6561 1818 6533
TIME...MOT...LOC 1015Z 089DEG 26KT 1809 6541
$$
ROSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:11 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 17, 4:11 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
511 AM AST MON AUG 17 2009
.SYNOPSIS...TROPICAL STORM ANA IS MOVING THROUGH THE SOUTHERN-MOST
PERIPHERY OF THE SAN JUAN FORECAST AREA TODAY AND WILL LEAVE
DURING THE EVENING. BILL IS STILL PROJECTED TO PASS TO THE
NORTHEAST ON THURSDAY A SUFFICIENT DISTANCE SO AS TO HAVE ONLY A
LIMITED EFFECT ON PUERTO RICO AND THE U.S. VIRGIN ISLANDS.
&&
.DISCUSSION...THE FIRST RAIN BANDS OF TROPICAL DEPRESSION ANA HAVE
PASSED THROUGH SAINT CROIX LEAVING 0.06 INCHES OF RAIN AND GUSTS
TO 31 MPH. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS
THE ATLANTIC WATERS JUST NORTH OF SAN JUAN AND ALL SHOWERS ARE
MOVING AROUND 26 MPH. GIVEN THE PACE OF THE SHOWERS AND THE
COVERAGE IT HAS NOT SEEMED NECESSARY TO ISSUE A FLASH FLOOD WATCH
FOR ANY OF THE FORECAST AREA...ALTHOUGH SOME AREAS WILL RECEIVE
BLASTS OF VERY HEAVY RAIN WITH GUSTY WINDS AND THERE COULD BE SOME LOCAL
FLOODING DUE TO POOR DRAINAGE. OTHERWISE SHOWERS ARE MOVING
THROUGH SUFFICIENTLY QUICKLY SUCH THAT VERY HEAVY AMOUNTS ARE NOT
EXPECTED AT THIS TIME. WINDS AT ANTIGUA REACHED 25 KNOTS SUSTAINED
AND THESE ARE THE HIGHEST OF ANY OBSERVATIONS AVAILABLE. CURRENT
FORECAST TRACK AND INTENSITY APPEAR REASONABLE.
&&
.AVIATION...
A WEAK TROPICAL WAVE NEAR 63.5W BUT MAINLY SOUTH OF 19 NORTH WILL PASS
THROUGH THE SOUTHERN PART OF THE LOCAL AREA BETWEEN 17/10Z AND
18/00Z SPREADING ADDITIONAL MOISTURE...SHOWERS AND THUNDERSTORMS
ACROSS THE FORECAST AREA. AREAS OF MVFR CONDITIONS ARE LIKELY
ESPECIALLY OVER SOUTHWEST PUERTO RICO AND INTERIOR MOUNTAIN
SECTIONS AS CLOUDS DEVELOP AND OBSCURE THE HIGHER MOUNTAIN TOPS.
WINDS AT LOWER LEVELS COULD REACH 40 KNOTS DURING THE PASSAGE OF
TROPICAL DEPRESSION ANA TO THE SOUTH. GUSTY SURFACE WINDS ARE A GIVEN.
&&
.MARINE...TROPICAL STORM ANA WILL BRING A RAPID INCREASE IN SEAS
AND WINDS. STRONGEST GUSTS HAVE ALREADY PASSED SAINT CROIX ON
THEIR WAY WEST AND ARE MOVING AT 25 TO 30 KNOTS ACROSS THE
CARIBBEAN. CONDITIONS WILL BEGIN TO IMPROVE TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 79 90 79 / 70 20 20 50
STT 88 81 91 80 / 80 20 20 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...TROPICAL STORM WATCH FOR CENTRAL INTERIOR-CULEBRA-EASTERN
INTERIOR-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-PONCE AND VICINITY-SAN JUAN AND VICINITY-
SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN INTERIOR.
SCA...ALL ZONES.
VI...TROPICAL STORM WATCH FOR ST CROIX-ST. THOMAS/ST. JOHN/ADJACENT
ISLANDS.
SCA...ALL ZONES.
&&
71/12The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:08 AM CDT | Special Marine Warning | JSJ | 112 min | |
| Aug 17, 5:50 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 17, 6:09 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 17, 7:03 AM CDT | Severe Thunderstorm Warning | JSJ | 57 min | |
| Aug 17, 7:05 AM CDT | Special Marine Warning | JSJ | 44 min | |
| Aug 17, 7:19 AM CDT | Special Marine Warning | JSJ | 56 min | |
| Aug 17, 7:25 AM CDT | Severe Thunderstorm Warning | JSJ | 20 min | |
| Aug 17, 7:34 AM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Aug 17, 7:36 AM CDT | Special Marine Warning | JSJ | 114 min | |
| Aug 17, 7:53 AM CDT | Special Marine Warning | JSJ | 37 min | |
| Aug 17, 8:14 AM CDT | Special Marine Warning | JSJ | 61 min | |
| Aug 17, 8:38 AM CDT | Special Marine Warning | JSJ | 112 min | |
| Aug 17, 9:37 AM CDT | Special Marine Warning | JSJ | 101 min | |
| Aug 17, 9:48 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 17, 9:55 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 17, 10:20 AM CDT | Special Marine Warning | JSJ | 115 min | |
| Aug 17, 10:36 AM CDT | Special Marine Warning | JSJ | 114 min | |
| Aug 17, 11:03 AM CDT | Special Marine Warning | JSJ | 70 min | |
| Aug 17, 12:14 PM CDT | Special Marine Warning | JSJ | 58 min |
Nearby
Severe Thunderstorm Warnings in Puerto Rico, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.